Alert archive / Michigan / River Flood Advisories in 2016
River Flood Advisory 7, NWS Green Bay, WI
NWS Green Bay, WI issued this river flood advisory at Mar 17, 2016, 9:33 AM CDT for Dickinson County, Menominee County, Michigan; Florence County, Marinette County, Wisconsin. It was in force for 55 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2016, 9:33 AM CDT (14:33 UTC)
- Expired
- Mar 19, 2016, 4:30 PM CDT
- In force
- 55 hr
- Issued by
- NWS Green Bay, WI
Counties Dickinson County, MI, Menominee County, MI, Florence County, WI, Marinette County, WI
The radar
The Marquette radar (KMQT), 99 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Menominee River at Twin Falls (TWFM4).
- Action stage
- 18.5 ft
- Minor stage
- 20.5 ft
- Moderate stage
- 22.5 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04063522, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
275 WGUS83 KGRB 171433 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 933 AM CDT THU MAR 17 2016 MIC043-109-WIC037-075-180233- /O.NEW.KGRB.FL.Y.0007.160317T1433Z-160319T0227Z/ /TWFM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 933 AM CDT THU MAR 17 2016 The National Weather Service in Green Bay has issued a * Flood Advisory for The Menominee River from Twin Falls Dam to Niagara * until Friday evening. * for increased river flow. * while river flooding is not expected...increasing river flow due to water release from area dams may impact unsecure shoreline structures such as piers and floating devices. Shoreline owners should monitor the river and protect shoreline equipment. $$ && LAT...LON 4588 8810 4580 8816 4576 8806 4587 8804
1 follow-up statement
476 WGUS83 KGRB 181936 FLSGRB FLOOD STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 236 PM CDT FRI MAR 18 2016 MIC043-109-WIC037-075-191936- /O.CON.KGRB.FL.Y.0007.000000T0000Z-160319T2130Z/ /TWFM4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ 236 PM CDT FRI MAR 18 2016 The Flood Advisory continues for The Menominee River from Twin Falls to Niagara * Until river flows return to normal. * While River Flooding is not expected...river flows will remain above normal. Recreational interests should monitor the river. Property owners adjacent to river should continue protecting shoreline equipment. $$ && LAT...LON 4588 8810 4580 8816 4576 8806 4587 8804
What forecasters said that day
The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this river flood advisory went out at Mar 17, 6:42 AM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Mar 17, 6:42 AM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 642 AM CDT THU MAR 17 2016 UPDATED AVIATION PORTION FOR 12Z TAF ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND FRIDAY ISSUED AT 405 AM CDT THU MAR 17 2016 PCPN TRENDS/TYPE...CHANGES TO HEADLINES...AND TEMPERATURES...ARE THE MAIN FCST CONCERNS THIS MORNING. AN ELONGATED UPPER LOW WAS SITUATED ALONG THE WI/UPPER MI BORDER THIS MORNING...AND WAS PRODUCING A BAND OF LIGHT SNOW OVER FAR NORTHERN WI. FARTHER SOUTH...ONLY PATCHY SPRINKLES OR FLURRIES WERE REPORTED. TEMPERATURES HAVE REMAINED A BIT WARMER THAN FCST...ESPECIALLY OVER THE SE HALF OF THE CWA. THE UPPER LOW IS EXPECTED TO WEAKEN INTO AN OPEN TROF AND SAG SOUTH THROUGH THE FCST AREA TODAY AND TONIGHT. A WEAK COLD FRONT WILL ALSO ACCOMPANY THIS FEATURE. THE BAND OF LIGHT SNOW OVER NORTHERN WI IS EXPECTED TO GRADUALLY TAPER OFF TO SCT SNOW SHOWERS BY EARLY AFTERNOON...WITH ADDITIONAL ACCUMS OF 1 TO 2 INCHES POSSIBLE. SINCE THIS BAND IS MAINLY AFFECTING OUR FAR NORTHERN COUNTIES...HAVE OPTED TO CANCEL THE WINTER WX ADVISORY OVER LINCOLN...LANGLADE AND MARATHON COUNTIES. WILL LET THE DAY SHIFT MAKE ANY ADDITIONAL ADJUSTMENTS...INCLUDING THE POSSIBILITY OF CANCELLING THE REST OF THE ADVISORY EARLY. PATCHY LIGHT RAIN OR SNOW IS EXPECTED OVER C/NE/EC WI. RAISED HIGH TEMPS A FEW DEGREES...ESPECIALLY OVER THE SE HALF OF THE CWA. PATCHY LIGHT RAIN OR SNOW WILL TAPER OFF TO FLURRIES TONIGHT... AS THE UPPER TROF AND COLD FRONT SAG SOUTH. MIN TEMPS SHOULD BE IN THE UPPER TEENS AND LOWER 20S WHERE SNOW ACCUMULATED IN THE FAR NORTH...AND MID TO UPPER 20S ELSEWHERE. LOOK FOR A DRY BUT COOL DAY ON FRIDAY...AS A HUDSON BAY HIGH PRESSURE SYSTEM FEEDS CANADIAN AIR INTO THE REGION. CLEARING SHOULD OCCUR FROM NE TO SW DURING THE AFTERNOON. HIGH TEMPS SHOULD BE IN THE 30S TO NEAR 40 RANGE. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY ISSUED AT 405 AM CDT THU MAR 17 2016 CLOSED UPPER LOW AT 500MB WILL PASS SOUTH OF THE STATE EARLY IN THE WEEKEND. AS THE SYSTEM MOVES AWAY FROM THE AREA, A 500MB RIDGE WILL DEVELOP EARLY NEXT WEEK. THIS PATTERN WILL NOT LAST LONG AS THE MEAN FLOW SHOULD BECOME FAIRLY ZONAL BY THE MIDDLE OF NEXT WEEK. HIGH PRESSURE WILL DOMINATE THE WEATHER PATTERN FRIDAY NIGHT AND SATURDAY, ALTHOUGH SOME HIGH CLOUDS WILL BE NOTED WITH UPPER LOW PASSING TO THE SOUTH OF THE STATE. A WEAK DISTURBANCE AND ASSOCIATED FRONT WILL DROP SOUTH INTO THE AREA ON SUNDAY, BRINGING A CHANCE OF RAIN OR SNOW SHOWERS TO THE NORTH. LATER SHIFTS MAY NEED TO LINGER CHANCES INTO THE EVENING HOURS ACROSS NORTHEAST WISCONSIN. ANOTHER SYSTEM WILL MOVE ACROSS THE REGION MONDAY NIGHT INTO TUESDAY. NEW GFS REALLY BULLISH ON PRECIPITATION TOTALS WITH AMOUNTS OVER A HALF INCH ACROSS CENTRAL AND NORTHEAST WISCONSIN. THIS IS A CONSIDERABLE CHANGE FROM LAST NIGHT, BUT THE NEW ECMWF IS A LITTLE MORE AGGRESSIVE WITH QPF TOTALS. THIS SYSTEM WILL NEED TO BE WATCHED. PRECIPITATION TYPES AND TIMING OF PRECIPITATION WILL IMPACT SNOWFALL TOTALS. STRONG BAROCLINIC ZONE SETS UP ACROSS THE NORTHERN UNITED STATES BY THE MIDDLE OF NEXT WEEK. THIS WILL LEAD TO ANOTHER ROUND OF PRECIPITATION WEDNESDAY INTO THURSDAY ACROSS MUCH OF THE AREA. PRECIPITATION TYPES WILL BE AN ISSUE WITH SOME POTENTIAL FOR AN ACCUMULATING SNOW. STAY TUNED! TEMPERATURES AT OR SLIGHTLY BELOW NORMAL DURING THE PERIOD. && .AVIATION...FOR 12Z TAF ISSUANCETONIGHT.TAF SITES TONIGHT...WITH DRIZZLE AND VFR CONDITIONS ACROSS THE SOUTHEASTERN TAF SITES. OUT TO THE WEST IFR CONDITIONS AND A MIX OF RAIN AND SNOW WERE NOTED. CONDITIONS SHOULD HOLD STEADY FOR MUCH OF THE DAY ON THURSDAY...WITH A CHANCE FOR SNOW SHOWERS DURING THE AFTERNOON AS A SHORTWAVE TRACK THROUGH THE WESTERN GREAT LAKES. WINDS WILL CONTINUE THEIR SLOW DECLINE AS THE PRESSURE GRADIENT LOOSENS...WITH GUSTY WINDS COMING TO AN END THURSDAY EVENING. ISSUED AT 633 AM CDT THU MAR 17 2016 A BAND OF LIGHT SNOW AND ASSOCIATED MVFR/IFR CONDITIONS PREVAILED ACROSS FAR NORTHERN WI EARLY THIS MORNING...WITH A MIX OF MVFR/VFR CONDITIONS AND SPOTTY LIGHT RAIN OR SNOW SHOWERS OBSERVED FARTHER SOUTH. THE SNOW SHOULD GRADUALLY TAPER OFF OVER NORTHERN WI AS THE DAY PROGRESSES...WITH ONLY SPOTTY MIXED RAIN/SNOW SHOWERS LINGERING OVER THE REST OF THE FCST AREA INTO THE EVENING. MVFR/VFR CONDITIONS SHOULD PREVAIL AT MOST LOCATIONS DURING THE DAY...WITH A TREND TOWARD ALL MVFR CONDITIONS LATER THIS EVG AND OVERNIGHT. GUSTY WEST WINDS WILL REDEVELOP BY MID-MORNING...THEN TAPER OFF LATE IN THE DAY. && .HYDROLOGY... ISSUED AT 405 AM CDT THU MAR 17 2016 MINOR OR MODERATE FLOODING CONTINUED ON THE YELLOW...WISCONSIN... EMBARRASS...WOLF AND OCONTO RIVERS EARLY THIS MORNING. SOME OF THE RIVERS HAVE ALREADY CRESTED AND STARTED TO FALL ACROSS THE NORTH. THE WISCONSIN RIVER SOUTH OF WAUSAU IS EXPECTED TO CREST FRIDAY AFTERNOON AND EVENING. THE EXPECTATION IS THAT ALL RIVERS SHOULD DROP BELOW FLOOD STAGE BY SATURDAY AFTERNOON. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR WIZ005- 010>012. && SHORT TERM.....KIECKBUSCH LONG TERM......ECKBERG AVIATION.......KIECKBUSCH HYDROLOGY......ECKBERG
Hazardous weather outlook, Mar 17, 4:23 AM CDT, 5 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 423 AM CDT THU MAR 17 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-180930- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 423 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT MOST RIVERS AND STREAMS WILL CONTINUE TO RISE DUE TO RUNOFF FROM THE RECENT HEAVY RAINFALL. MANY RIVERS ARE OUT OF THEIR BANKS AND SEVERAL ARE ABOVE FLOOD STAGE. IF YOU LIVE NEAR A RIVER OR STREAM...YOU SHOULD MONITOR THE LATEST FORECASTS AND WARNINGS AND BE READY TO MOVE TO HIGH GROUND IF FLOODING IS OBSERVED OR A WARNING IS ISSUED. A STEADY LIGHT SNOWFALL ACROSS FAR NORTHERN WISCONSIN MAY RESULT IN LOCALLY HAZARDOUS TRAVEL CONDITIONS FOR THE MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT SNOWFALL AMOUNTS ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN. LMZ521-522-541>543-180930- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 423 AM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. KIECKBUSCH/ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:38 PM CDT | River Flood Warning | GRB | Shawano, Waupaca | 72 hr |
| Mar 16, 9:52 PM CDT | River Flood Warning | GRB | Wood | 37 hr |
| Mar 16, 10:51 PM CDT | River Flood Warning | GRB | Portage | 69 hr |
| Mar 16, 10:51 PM CDT | River Flood Warning | GRB | Portage | 69 hr |
| Mar 17, 1:00 AM CDT | Small Craft Advisory | GRB | 18 hr | |
| Mar 17, 8:45 AM CDT | River Flood Warning | GRB | Wood | 59 hr |
Nearby
River Flood Advisories in Michigan, 2016River Flood Advisories in Wisconsin, 2016Every river flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.